MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX; COMPOUNDER

B. BRAUN MEDICAL INC APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per b.Braun implementation specialist: customer was experiencing issues with their smoflipid source containers running dry, indicating overdelivery.There was a pediatric patient on a 3-in-1 tpm that included smof, whose tpn were at +4.9% overweight.The customer has their acceptable variance set to +/- 5%.They opted to send the bag out to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The root cause was attributed to accidental oversight due to the manual data entry process in the creation of delivery factors barcode sheet, and failure of secondary verification data review per procedure.When there is a request for new delivery factors from the customer, there is a lack of automation of data entry from the apex flow factors processor tool to the barcode generator tool, as these are two different and separate applications.Upon review of document evidence, the delivery factors for the intended ndc 63323-820-10 (smoflipid 20%) were based on the existing flow factors for a similar already created ndc of the same solution but different package.As no new development of flow factors was needed for the solution, the technical services representative attempted to copy the information from the existing ndc to the new ndc using the barcode generator tool, eventually creating the incorrect input.This resulted in the high speed flow factor on the macro channel reading 1.8050 instead of the desired 1.0805.Ultimately, smoflipid was unable to be flushed because the high speed flow factor was higher than the allowable system limit (1.3) due to the error.If apex gets a flow factor higher than the system limit, it produces a "pump communication error" and will not pump while also failing the bag.From review of the logs, it can be determined that this fast speed dispense must not have been used until an attempted flush, where the issue was first noted.Furthermore, a fast speed dispense will not be used if dispenses are < 150ml.As such, this incorrect flow factor would not have been used on a patient bag.Project 20200210 was initiated by b.Braun to revise the barcode generator and allow for automatic importing of the flow factor processor data into the generator tool, to reduce the likelihood of human error occurring when creating the delivery factors barcodes.As a countermeasure, delivery factor values for ndc 63323-820-10 (smoflipids 20%) were immediately corrected as of 12/9/2019 and distributed to the customer.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key9558113
Report Number1641965-2019-00017
Device Sequence Number11423441
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public(01)04046955048502
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1